Ask Dr. Bruce

Ask Dr. Bruce

Tune in to NBC4 on Tuesdays
and Thursdays at noon to Ask Dr. Bruce.

Link Between Sore Throats and Acne?

Possible Link Between Sore Throats and Acne?

View Comments ()
|
Email
|
Print

    NEWSLETTERS

    NBCDFW.com

    There may be a link between sore throats and acne?

    So don't be surprised if your teenager complains of a sore throat if he or she is on oral antibiotics to treat severe acne.

    Recent research from the University of Pennsylvania suggests sore throats are three times more common among young adults who treat their acne with oral antibiotics than those who use topical antibiotic ointments.

    We know too many antibiotics can wipe out protective bacteria in the body; and change body chemistry; making us more vulnerable to other infections and to bugs that are very hard to treat.

    The advice is simple -- never insist on antibiotics. They are necessary in some cases and can be life-saving, but take as few as possible.

    When it comes to acne if you can use a cream instead of a pill, it may be safer in the long run.